Alert archive / California / Gale Watches in 2014
Gale Watch 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Dec 14, 2014, 9:02 AM PST. It took effect at Dec 15, 2014, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2014, 9:02 AM PST (17:02 UTC)
- In effect from
- Dec 15, 2014, 4:00 AM PST
- Expired
- Dec 14, 2014, 8:42 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
764 WHUS76 KLOX 141702 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 AM PST SUN DEC 14 2014 PZZ645-670-142315- /O.EXP.KLOX.SW.Y.0032.000000T0000Z-141214T1700Z/ /O.NEW.KLOX.GL.A.0021.141215T1200Z-141216T0300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 902 AM PST SUN DEC 14 2014 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ673-142315- /O.EXP.KLOX.SW.Y.0033.000000T0000Z-141214T1700Z/ /O.NEW.KLOX.GL.A.0021.141215T1200Z-141216T0300Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 902 AM PST SUN DEC 14 2014 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ676-141815- /O.EXP.KLOX.SW.Y.0033.000000T0000Z-141214T1700Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 902 AM PST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... CONDITIONS HAVE IMPROVED. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY RETURN MONDAY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
673 WHUS76 KLOX 142231 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PST SUN DEC 14 2014 PZZ645-670-673-150530- /O.CON.KLOX.GL.A.0021.141215T1200Z-141216T0300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 231 PM PST SUN DEC 14 2014 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WINDS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 12 TO 15 FEET WITH PERIODS AROUND 16 SECONDS ARE EXPECTED. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
086 WHUS76 KLOX 150442 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 PM PST SUN DEC 14 2014 PZZ645-151645- /O.UPG.KLOX.GL.A.0021.141215T1200Z-141216T0300Z/ /O.NEW.KLOX.SC.Y.0145.141215T2000Z-141216T0300Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 842 PM PST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-151645- /O.UPG.KLOX.GL.A.0021.141215T1200Z-141216T0300Z/ /O.NEW.KLOX.SC.Y.0145.141215T2000Z-141216T0300Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 842 PM PST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-151645- /O.UPG.KLOX.GL.A.0021.141215T1200Z-141216T0300Z/ /O.NEW.KLOX.SC.Y.0145.141215T1600Z-141216T0300Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 842 PM PST SUN DEC 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Dec 14, 8:45 AM PST, 17 minutes earlier.
Area forecast discussion, Dec 14, 8:45 AM PST, 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 AM PST SUN DEC 14 2014 .SYNOPSIS... DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE MOVES IN. A COLD FRONT WILL BRING RAIN TO THE AREA MONDAY MORNING THROUGH MONDAY NIGHT...WITH SHOWERS LINGERING INTO TUESDAY. UNSETTLED WEATHER WITH ADDITIONAL SHOWER ACTIVITY WILL CONTINUE THROUGH THE WEEK AS SEVERAL WEAK DISTURBANCES BRUSH THE AREA. && .SHORT TERM (TODAY-TUESDAY)... NO MORNING UPDATES NEEDED. BELOW NORMAL TEMPS WITH PARTLY CLOUDY SKIES WILL CONTINUE TODAY. WET WEATHER STILL ON TARGET FOR THIS WEEK...WITH A FRONTAL SYSTEM BRINGING WIDESPREAD STEADY RAIN LATE MONDAY AFTERNOON AND NIGHT...AND ANOTHER LESS ORGANIZED BAND TUESDAY NIGHT INTO WEDNESDAY MORNING. CHANCES OF SHOWERS ON TUESDAY. RAIN AMOUNTS WILL BE THE MOST DIFFICULT ASPECT OF THE FORECAST AS SOME MODELS DISAGREE ON HOW WELL THE FIRST FRONT HOLDS TOGETHER AS IT MAKES THE POINT CONCEPTION TURN. ***FROM PREVIOUS DISCUSSION*** CLOUDINESS WILL INCREASE THROUGHOUT TONIGHT AHEAD OF A TROUGH OF LOW PRESSURE CENTERED NEAR 50N AND 145W. A PIECE OF THE TROUGH DIVING SOUTH ALONG THE BACK SIDE OF THE LOW THIS MORNING WILL BREAK OFF LATE TONIGHT AS IT APPROACHES THE AREA. TIMING OF THE ARRIVAL OF THE PRECIPITATION LOOKS AGREEABLE...AND ONLY A FEW MINOR TWEAKS HAVE MADE TO POPS AND WEATHER. THE LATEST NAM-WRF SOLUTIONS LEAN TOWARDS THE SURFACE LOW STRENGTHENING AS IT APPROACHES THE CENTRAL CALIFORNIA COAST BETWEEN MONDAY AFTERNOON AND MONDAY EVENING. NAM-WRF SOLUTIONS ARE SOMEWHAT OF AN OUTLIER RELATIVE TO THE GFS...ECMWF...AND GEM SOLUTIONS...BUT OFFER UP THE BEST RESOLUTION FOR THE TOPOGRAPHIC FEATURES OF SOUTHWEST CALIFORNIA. QPF VALUES WILL BE INCREASED SLIGHTLY TO BETWEEN 0.50 AND 1.00 INCH FOR THE COASTAL AND VALLEY AREAS...AND 1.00 TO 2.00 INCHES FOR THE FOOTHILLS AND MOUNTAINS. WITH 50 KNOT 850 MB WINDS ALONG THE CENTRAL COAST...SOUTHERLY FLOW SHOULD ENHANCE THE PRECIPITATION TOTALS AS OROGRAPHIC EFFECTS GET INTO PLAY. 500 MB TEMPERATURES APPROACH -24 DEGREE CELSIUS ALONG THE CENTRAL COAST AND ADJACENT COASTAL WATERS AND A SLIGHT CHANCE OF THUNDERSTORMS HAS BEEN ADDED TO THE PACKAGE. WIND HEADLINES MAY BE NEEDED FOR MONDAY ONCE THE FINER DETAILS BECOME A LITTLE MORE CONCRETE. THE SNOW LEVEL WITH THIS SYSTEM COULD FALL TO AS LOW AS 4500 TO 5000 FEET ACROSS THE NORTHERN PORTION OF THE AREA. A SHOWERY PATTERN WILL LINGER INTO TUESDAY AS MODEL SOLUTIONS KEEP A MOIST AND UNSETTLED FLOW PATTERN IN PLACE. .LONG TERM (WEDNESDAY-SATURDAY)... A COOL AND UNSETTLED WEATHER PATTERN WILL LIKELY LINGER THROUGH AT LEAST SATURDAY AS A SERIES OF WEAK DISTURBANCES MOVE OVER THE REGION. VERY LITTLE CHANGES WERE PERFORMED FOR THE LATTER HALF OF THE WORK WEEK. WITH THE NORTHWEST FLOW IN LOWER-LEVELS...THE BEST CHANCE OF ANY ADDITIONAL PRECIPITATION WILL OCCUR FOR AREAS NORTH OF POINT CONCEPTION AND ALONG THE NORTHERN SLOPES OF THE MOUNTAINS. AN OFFSHORE FLOW PATTERN COULD DEVELOP NEXT WEEKEND BRINGING A WARMING AND DRYING TREND TO THE AREA. && .AVIATION...14/1200Z. AT 0915Z AT KLAX...THERE WAS NO INVERSION. MODERATE CONFIDENCE IN VLIFR/LIFR CONDITIONS DEVELOPING AT KPRB THIS MORNING THOUGH WITH SOME UNCERTAINTY AS TO THE TIMING. OTHERWISE AND ELSEWHERE... MODERATE TO HIGH CONFIDENCE IN THE 12Z TAFS WITH VFR CONDITIONS THROUGHOUT THE FORECAST PERIOD. A TEN PERCENT CHANCE OF PATCHY FOG DEVELOPING THIS MORNING. KLAX...MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THROUGHOUT THE FORECAST PERIOD. A TEN PERCENT CHANCE OF PATCHY FOG DEVELOPING THIS MORNING. KBUR...MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THROUGHOUT THE FORECAST PERIOD. A TEN PERCENT CHANCE OF PATCHY FOG DEVELOPING THIS MORNING. && .MARINE...14/300 AM. HAZARDOUS SEAS WILL SLOWLY DIMINISH THIS MORNING AND THE SMALL CRAFT ADVISORIES WILL LIKELY BE ALLOWED TO EXPIRE. NEW ADVISORIES WILL LIKELY BE NEEDED EITHER LATER TODAY OR ON MONDAY FOR ANOTHER ROUND OF LARGE SWELLS AND HAZARDOUS SEAS THAT WILL LAST THROUGH LATE TUESDAY. WINDS WILL SHIFT TO THE SOUTH AND INCREASE AS ANOTHER FRONT APPROACHES THE REGION. AT THIS TIME WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT WITH STRONGER GUSTS BUT THERE IS A CHANCE OF GALE FORCE GUSTS OVER THE FAR NORTHERN WATERS ON MONDAY. IN ADDITION... ANOTHER WESTERLY SWELL WILL MOVE INTO THE COASTAL WATERS ON MONDAY BUILDING TO 13 TO 15 FT AT 17 SECONDS BY MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KITTELL/HALL AVIATION...KJ MARINE...KJ SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 14, 8:30 AM PST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 AM PST SUN DEC 14 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-151400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 830 AM PST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT ELEVATED SURF WILL BRING A HIGH RISK FOR DANGEROUS RIP CURRENTS. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM WILL IMPACT SOUTHWEST CALIFORNIA MONDAY AND MONDAY NIGHT...WITH SHOWERS LINGERING INTO WEDNESDAY. THERE IS A POSSIBILITY OF LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS...ESPECIALLY NORTH OF POINT CONCEPTION. AN ADDITIONAL CHANCE OF SHOWERS IS POSSIBLE BETWEEN FRIDAY AND SATURDAY. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL/RK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.